Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 90, NWS Melbourne, FL

July 1, 2008Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 1, 2008, 4:36 PM EDT for Volusia County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2008, 4:36 PM EDT (20:36 UTC)
Expired
Jul 1, 2008, 5:13 PM EDT
In force
37 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Volusia County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2008-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2008-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 012036
SVRMLB
FLC127-012130-
/O.NEW.KMLB.SV.W.0090.080701T2036Z-080701T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
436 PM EDT TUE JUL 1 2008

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL VOLUSIA COUNTY IN FLORIDA.

* UNTIL 530 PM EDT

* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTHEAST OF OSTEEN...AND MOVING EAST AT
  8 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  OAK HILL...NEW SMYRNA BEACH...ELDORA...BETHUNE BEACH...MAYTOWN...
  EDGEWATER AND APOLLO BEACH

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 2902 8087 2894 8082 2895 8082 2880 8073
      2880 8075 2887 8080 2885 8082 2880 8080
      2880 8106 2882 8110 2880 8113 2880 8116
      2896 8118 2909 8092
TIME...MOT...LOC 2036Z 270DEG 7KT 2890 8108

$$


BRAGAW
1 follow-up statement
000 
WWUS52 KMLB 012113
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
513 PM EDT TUE JUL 1 2008

FLC127-012123-
/O.CAN.KMLB.SV.W.0090.000000T0000Z-080701T2130Z/
VOLUSIA FL-
513 PM EDT TUE JUL 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VOLUSIA COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES
WILL CONTINUE TO BE POSSIBLE.

LAT...LON 2902 8087 2894 8082 2895 8082 2880 8073
      2880 8075 2887 8080 2885 8082 2880 8080
      2880 8106 2882 8110 2880 8113 2880 8116
      2896 8118 2909 8092
TIME...MOT...LOC 2113Z 270DEG 7KT 2890 8100

$$


BRAGAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:03 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 1, 2:03 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
203 PM EDT TUE JUL 1 2008

.DISCUSSION...

...A FEW STRONG-SEVERE STORMS EXPECTED THROUGH EVENING...
...MOISTURE REMAINING HIGH INTO LATE WEEK...

THROUGH TONIGHT...ISOLATED SHOWERS AND THUNDERSTORMS CURRENTLY
DEVELOPING OVER THE AREA WILL CONTINUE TO INCREASE IN COVERAGE LATE
THIS AFTERNOON THROUGH THE EARLY EVENING HOURS. MID TO UPPER LEVEL
CLOUDS BEGINNING TO BREAK UP A LITTLE OVER THE NORTH WITH TEMPS
RISING INTO THE MID 80S SO SHOULD STILL SEE PLENTY OF INSTABILITY IN
THIS REGION FOR CONVECTION TO FORM. A FEW STRONG TO SEVERE STORMS
ARE POSSIBLE MAINLY BEFORE SUNSET ESPECIALLY ALONG ECSB. WILL KEEP A
PRE-FIRST PERIOD IN THE ZONES FOR THESE STORMS. WITH SLIGHTLY
BETTER UPPER LEVEL SUPPORT FOR PRECIPITATION WILL KEEP A 30 POP IN
THROUGH MIDNIGHT ACROSS THE REGION AND THEN STAYING DRY AFTERWORDS.
WILL INCLUDE CONSIDERABLE CLOUDINESS MENTION TO START OUT THE
FORECAST WITH CLOUD COVER DECREASING OVER THE NORTH AS MID-UPPER
LAYER CLOUD DECK MOVES SOUTH OVERNIGHT. TEMPS WILL CONTINUE TO BE
AROUND NORMAL WITH LOWS IN THE LOWER 70S.

WED...EASTERN CONUS TROUGH WILL WEAKEN AND LIFT BUT AT THE UPPER
LEVELS...SOUTHERN PORTION IS STILL FORECAST TO LINGER ACROSS THE
EASTERN GULF.  THE LOW/MID LEVEL RIDGE WILL BE SLOW TO PULL NORTH
AND EXPECT MAINLY A LIGHT WIND FLOW REGIME...WITH POSSIBLY SOME
STEERING WINDS OUT OF THE WEST IN THE NORTH PART.  DEEP MOISTURE IS
NOT FORECAST TO CHANGE MUCH AND 500 MB TEMPS SHOULD BE AROUND MINUS
9 DEGREES.  THE MODELS SHOW SOME HIGH LEVEL MOISTURE SO CIRRUS
SHOULD MODERATE HEATING ENOUGH TO KEEP STORMS FROM INITIATING EARLY.
EXPECT THAT CONVECTION WILL FORM ALONG THE SEA BREEZES DURING
THE EARLY AFTERNOON WITH THE GREATEST COVERAGE ACROSS THE INTERIOR.
LATEST GFS SHOWS LIKELY POPS IN THE SOUTH AND AROUND 50 PERCENT IN
THE NORTH...WHICH IS SIMILAR TO OUR CURRENT FORECAST SO WILL MAKE
LITTLE CHANGE.

THU...WEAK MID/UPPER LEVEL TROUGH IS FORECAST TO REMAIN ACROSS THE
EASTERN GULF WHILE WEAK LOW LEVEL RIDGE BUILDS INTO THE CENTRAL
PENINSULA.  THIS SHOULD LEAD TO LIGHT STEERING FLOW SO HIGHEST POPS
SHOULD BE OVER INLAND AREAS.  THE GFS CONTINUES WITH PRECIPITABLE
WATER OF ABOUT 1.7 TO 1.9 INCHES AND 500 MB TEMPS AROUND MINUS 9
DEGREES SO MOISTURE/INSTABILITY LOOK SIMILAR TO WED.  THE MODELS
CONTINUE TO SHOW QUITE A LOT OF HIGH LEVEL MOISTURE SO CIRRUS MAY
MODULATE THE TIMING/LOCATION OF HIGHEST POPS AGAIN. THE 12Z MAV
NUMBERS HAVE NUDGED UP SLIGHTLY TO 50-60 PERCENT BUT WILL LEAVE
CURRENT 40 (IMMEDIATE COAST) AND 50 INLAND FOR NOW...EXCEPT HAVE
GONE WITH 60 POPS OVER THE SOUTH INTERIOR.

(PREVIOUS DISCUSSION)
INDEPENDENCE DAY...LOW LVL FLOW FINALLY BEGINS TO TRANSITION TO A
MORE SE TRAJECTORY WITH DEEP MOISTURE STILL PROGGED ACROSS CENTRAL
FL. WILL LOWER POPS TO 35-40 PCT NEAR THE COAST AND 45-50 PCT FOR
THE INTERIOR WITH MOST STORMS ACROSS INTERIOR SECTIONS BY LATE
AFTERNOON.

SAT-TUE...SFC-MID LVL RIDGE GRADUALLY STRENGTHENS EAST OF THE STATE
INTO EARLY NEXT WEEK...WITH SE/S FLOW AROUND THE RIDGE ACROSS E
CENTRAL FL. WILL KEEP POPS CLOSE TO GUID VALUES AROUND 40 PCT
THROUGH THE EXTENDED PERIOD WITH MID DAY ACTIVITY DEVELOP ALONG THE
EAST COAST SEA BREEZE AND TRANSITIONING TWD THE INTERIOR DURING THE
LATE AFTERNOON AND EARLY EVENING EACH DAY.

&&

.AVIATION...PERIODS OF IFR/MVFR WILL OCCUR IN ANY SHOWERS AND
THUNDERSTORMS AS THEY INCREASE ACROSS THE AREA THROUGH LATE
AFTERNOON INTO THE EARLY EVENING HOURS. VFR WILL THEN PREVAIL
OVERNIGHT AS CONVECTION DIES OFF AROUND MIDNIGHT.

&&

.MARINE...THREAT FOR OFFSHORE MOVING THUNDERSTORMS WILL ONCE AGAIN
BE AN ISSUE THIS AFTERNOON INTO THE EARLY EVENING HOURS WITH STRONG
GUSTY WINDS AND FREQUENT TO EXCESSIVE CLOUD TO WATER LIGHTNING
POSSIBLE. OTHERWISE...S/SW WINDS AROUND 10 KNOTS OR LESS AND SEAS
AOB 3 FT WILL BE THE PREVAILING CONDITIONS OVER THE COASTAL WATERS
TONIGHT.

WED-SUN...LIGHT OFFSHORE FLOW EARLY WED WILL GIVE WAY TO A LIGHT
ONSHORE REGIME THROUGH THE WEEKEND AS WEAK ATLANTIC RIDGE NUDGES TO
JUST NORTH OF THE AREA. THEREFORE DO NOT SEE ANY WIND/SEA CONCERNS.
STEERING FLOW WILL COLLAPSE SO THE CHANCE FOR OFFSHORE MOVING STORMS
WILL SUBSIDE. THE GFS DOES SHOW MOISTURE REMAINING QUITE HIGH SO
THERE SHOULD BE AT LEAST ISOLATED SHOWERS/STORMS.  THE LATEST RUN
SHOWS DEEP TROPICAL MOISTURE MOVING IN FROM THE SOUTHEAST SAT IN THE
SOUTH AND OVER THE AREA ON SUN...SO WILL HAVE TO SEE IF THIS PANS
OUT AND LEADS TO A SUBSTANTIAL INCREASE IN COVERAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  86  72  87 /  30  50  30  50
MCO  71  89  72  90 /  30  60  30  50
MLB  70  86  72  87 /  30  50  30  50
VRB  69  86  71  87 /  30  50  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...WEITLICH
LONG TERM....LASCODY
Hazardous weather outlook, Jul 1, 10:56 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1056 AM EDT TUE JUL 1 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-012000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1056 AM EDT TUE JUL 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
AMPLE MOISTURE COMBINED WITH AN UPPER LEVEL DISTURBANCE AND NUMEROUS
BOUNDARIES FROM SEA BREEZES...LAKE BREEZES AND THUNDERSTORM
OUTFLOWS WILL ALLOW NUMEROUS STORMS TO DEVELOP THIS AFTERNOON AND
EVENING. EAST COAST SEA BREEZE DEVELOPMENT WILL BEGIN EARLIER AND
HAVE FURTHER INLAND MOVEMENT ALONG THE TREASURE COAST. STORMS WILL
INITIATE EARLIER ALONG THE THE SEA BREEZE WITH AN INCREASE IN
COVERAGE AND INTENSITY FURTHER NORTH DURING THE AFTERNOON AS
INTERACTIONS WITH STORMS AND OUTFLOWS FROM THE WEST COAST SEA
BREEZE OCCUR. SLOW AND ERRATIC STORM MOTION AROUND 5 MPH CAN BE
EXPECTED SOUTH OF SEBASTIAN INLET WITH FASTER MOVEMENT NORTH OF
THIS AREA AROUND 10 MPH TO THE EAST. SCATTERED STORMS WILL PERSIST
INTO EARLY THIS EVENING.

THE PRIMARY HAZARDS FROM THE STORMS WILL BE DEADLY CLOUD TO GROUND
LIGHTNING STRIKES...STRONG WIND GUSTS OF 40 TO 50 MPH...LOCALLY
HEAVY RAIN AND HAIL. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING
DOWNBURST WINDS AND COIN SIZE HAIL. MOVE INDOORS TO A SAFE LOCATION
AT THE FIRST SIGN OF AN APPROACHING OR DEVELOPING STORM.

...FLOOD IMPACT...
HEAVY DOWNPOURS OCCURRING IN A SHORT PERIOD OF TIME MAY LEAD TO
TEMPORARY PONDING OF WATER IN LOW LYING AND POORLY DRAINED
AREAS...ESPECIALLY IN AREAS THAT HAVE RECENTLY RECEIVED A LOT OF
RAINFALL.

...MARINE THUNDERSTORM GUST IMPACT...
BOATERS ON THE NEARSHORE WATERS...ESPECIALLY FROM SEBASTIAN INLET
NORTHWARD SHOULD KEEP AN EYE TO THE WEST FOR LIGHTNING STORMS MOVING
EAST OFF THE MAINLAND AROUND 10 KNOTS LATE THIS AFTERNOON THROUGH
EARLY EVENING. THE MAIN HAZARDS WILL BE WIND GUSTS OF 35 KNOTS OR
GREATER AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED STORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

WEITLICH/SEDLOCK

In the hours before

Local storm report, Jul 1, 3:41 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
341 PM EDT TUE JUL 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             PORT SAINT JOHN         28.48N 80.79W
07/01/2008  E0.25 INCH       BREVARD            FL   PUBLIC

            PEA SIZE HAIL REPORTED IN THE 5100 BLOCK OF FALCON BLVD.

&&

MRT
Special weather statement, Jul 1, 3:47 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
347 PM EDT TUE JUL 1 2008

FLZ047-053-012030-
OSCEOLA-SOUTHERN BREVARD COUNTY-
347 PM EDT TUE JUL 1 2008

...STRONG THUNDERSTORMS AFFECTING EASTERN OSCEOLA COUNTY...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 10 MILES WEST OF CAMP HOLLY FISH CAMP OVER U S 1
92...MOVING NORTHEAST AT 8 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

KELLY
Special weather statement, Jul 1, 4:04 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
404 PM EDT TUE JUL 1 2008

FLZ058-012045-
OKEECHOBEE-
404 PM EDT TUE JUL 1 2008

...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN OKEECHOBEE COUNTY...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 6 MILES WEST OF OKEECHOBEE...MOVING SOUTH AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE OKEE TANTIE STATE
PARK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
Special weather statement, Jul 1, 4:18 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
418 PM EDT TUE JUL 1 2008

FLZ045-046-012100-
ORANGE-SEMINOLE-
418 PM EDT TUE JUL 1 2008

...STRONG THUNDERSTORMS AFFECTING ORANGE COUNTY...SEMINOLE COUNTY...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER CHRISTMAS...MOVING LITTLE. ADDITIONAL STRONG
STORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF ORANGE AND SEMINOLE
COUNTIES THROUGH 6 PM AS THE EAST COAST SEA BREEZE PUSHES INLAND.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

KELLY
Special weather statement, Jul 1, 4:22 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
422 PM EDT TUE JUL 1 2008

FLZ041-044-141-012100-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
422 PM EDT TUE JUL 1 2008

...STRONG THUNDERSTORMS DEVELOPING OVER NORTHERN LAKE AND VOLUSIA
COUNTIES...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER OSTEEN...MOVING EAST AT 3 MPH. ADDITONAL STRONG
STORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF LAKE AND VOLUSIA
COUNTIES THROUGH 6 PM.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

KELLY
Special weather statement, Jul 1, 4:33 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
433 PM EDT TUE JUL 1 2008

FLZ053-012115-
OSCEOLA-
433 PM EDT TUE JUL 1 2008

...STRONG THUNDERSTORMS EXPECTED TO DEVELOP OVER WESTERN OSCEOLA
COUNTY...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 11 MILES SOUTH OF LAKE KISSIMMEE...MOVING EAST AT 14
MPH. OTHER STRONG STORMS ARE EXPECTED TO DEVELOP OVER WESTERN
OSCEOLA COUNTY AS THE EAST COAST SEA BREEZE PUSHES ACROSS THE AREA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 10:16 PM EDTAreal Flood AdvisoryMLBSaint Lucie119 min
Jul 1, 3:15 PM EDTSpecial Marine WarningMLB90 min
Jul 1, 3:18 PM EDTSevere Thunderstorm WarningMLBBrevard42 min
Jul 1, 3:25 PM EDTSevere Thunderstorm WarningMLBIndian River, Saint Lucie35 min
Jul 1, 4:46 PM EDTSevere Thunderstorm WarningMLBOrange27 min
Jul 1, 4:53 PM EDTSpecial Marine WarningMLB97 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.